Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Phoenix, AZ

July 25, 2013Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Jul 25, 2013, 4:26 PM MST for Maricopa County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2013, 4:26 PM MST (23:26 UTC)
Expired
Jul 25, 2013, 6:30 PM MST
In force
2 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 75 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:37 PM MSTFLASH FLOODSycamore Creek, AZPEAK FLOW OF 1619 CFS AT STREAM GAGE ALONG SYCAMORE CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2013-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2013-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WGUS55 KPSR 252326
FFWPSR
AZC013-260130-
/O.NEW.KPSR.FF.W.0007.130725T2326Z-130726T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
426 PM MST THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES SYCAMORE CREEK...SUNFLOWER...

* UNTIL 630 PM MST

* AT 420 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  HEAVY RAIN OVER THE SUNFLOWER BURN AREA. THE RAIN WILL PRODUCE
  SIGNIFICANT FLOW IN CREEKS AND WASHES ACCOMPANIED BY MUD...ROCKS...
  AND DEBRIS.

* FLASH FLOODING OF THE SYCAMORE CREEK DRAINAGE IS IMMINENT AND WILL
  IMPACT THE COMMUNITY OF SUNFLOWER...AS WELL AS LOW WATER CROSSINGS
  OF FOREST ROADS AND TRAILS. THIS INCLUDES FOREST ROAD 22 SOUTH OF
  HIGHWAY 87...THE ARIZONA TRAIL...AND BOULDER CREEK.

* THE STORM PRODUCING VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING
  WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE BANKS OF SYCAMORE CREEK OR OTHER NEARBY DRAINAGE
AREAS MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROAD. TURN AROUND DONT DROWN.

LIFE-THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY WASHES
IS LIKELY. THE HEAVY RAINS WILL TRIGGER MUD AND DEBRIS FLOWS...AND
ROCKSLIDES IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT.

&&

LAT...LON 3399 11143 3396 11145 3392 11145 3392 11142
      3382 11145 3383 11149 3400 11154 3400 11145

$$

AJ
2 follow-up statements
154 
WGUS75 KPSR 260056
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
556 PM MST THU JUL 25 2013

AZC013-260130-
/O.CON.KPSR.FF.W.0007.000000T0000Z-130726T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
556 PM MST THU JUL 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR
EXTREME NORTHEASTERN MARICOPA COUNTY...

AT 547 PM MST...LINGERING RUNOFF FROM EARLIER THUNDERSTORMS OVER THE 
SUNFLOWER BURN AREA WILL CONTINUE FLOW DOWNSTREAM WITHIN SYCAMORE 
CREEK.

UNBRIDGED CROSSINGS ALONG SYCAMORE CREEK NEAR...AND SOUTH OF 
SUNFLOWER...WILL CONTINUE TO BE DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE BANKS OF SYCAMORE CREEK OR OTHER NEARBY DRAINAGE
AREAS MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROAD. TURN AROUND DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT.

&&

LAT...LON 3399 11143 3396 11145 3392 11145 3392 11142
      3382 11145 3383 11149 3400 11154 3400 11145

$$

AJ
338 
WGUS75 KPSR 260128
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
628 PM MST THU JUL 25 2013

AZC013-260139-
/O.EXP.KPSR.FF.W.0007.000000T0000Z-130726T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
628 PM MST THU JUL 25 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST FOR EXTREME
NORTHEASTERN MARICOPA COUNTY...

LAT...LON 3399 11143 3396 11145 3392 11145 3392 11142
      3382 11145 3383 11149 3400 11154 3400 11145

$$

AJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:01 PM MST, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 25, 3:01 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
301 PM MST THU JUL 25 2013

.SYNOPSIS...
MOIST SOUTHEASTERLY FLOW WILL KEEP A CHANCE FOR SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY...WITH THE BEST
CHANCES FOR STORMS TO BE IN THE AFTERNOONS AND EVENINGS.
SOUTHWESTERLY FLOW WILL THEN START A DRYING TREND ON SUNDAY...WHICH
IS EXPECTED TO CONTINUE THROUGH MOST OF NEXT WEEK...WITH THE MONSOON
MOISTURE BEING PUSHED OFF WELL TO OUR EAST.

&&

.DISCUSSION...
STORM ACTIVITY ACROSS THE ARIZONA HIGH TERRAIN BEGAN JUST BEFORE
MIDDAY AND CONTINUES TO INCREASE IN COVERAGE. EARLIER SHOWERS AND
STORMS THAT BROUGHT HEAVY RAINFALL TO PORTIONS OF THE PHOENIX METRO
CONTINUED TO TRACK WESTWARD AND EVEN MANAGED TO BRING WETTING RAINS
ALONG THE INTERSTATE 8 CORRIDOR FROM YUMA TO EL CENTRO. DEBRIS CIRRUS
AND CU FIELDS STILL REMAIN OVER SOUTHEAST CALIFORNIA AND ALONG THE
LOWER COLORADO RIVER VALLEY WHILE SKIES HAVE SUBSTANTIALLY CLEARED
BACK ACROSS THE SOUTH CENTRAL DESERTS. WARMEST CORNER OF THE FORECAST
AREA HAS BEEN NEAR PARKER AND BOUSE WHERE THEY HAVE BROKEN THE
CENTURY MARK...WHILE MID TO UPPER 90S ARE MORE WIDESPREAD BACK INTO
THE LOWER DESERTS.

LATEST SPC MESOANALYSIS PLACES A LARGE AREA CONVECTIVE INHIBITION
/50 TO 75 J/KG ON THE LATEST FRAME/ CURRENTLY CENTERED OVER CENTRAL
ARIZONA WHERE DECENT RAINS FELL ACROSS PORTIONS OF THE EAST VALLEY.
STRONG BUT SPOTTY CONVECTION IS THE CLOSEST TO THE PHX METRO
CURRENTLY ALONG THE EDGE OF THE CIN...GENERATING SOME BLOWING DUST
AND HEAVY RAINFALL NEAR FLORENCE AND HWY 79. GIVEN THE DEEP MONSOON
MOISTURE...NEAR 2 INCHES ACROSS MUCH OF THE AREA...CONTINUED PRESENCE
OF AN INVERTED WAVE AND IT/S ASSOCIATION ENERGY/PVU AND THE
INCREASING POTENTIAL FOR ADDITIONAL OUTFLOWS FROM NEIGHBORING
CONVECTION TO MOVE INTO AND INTERACT OVER OUR AREA...CONTINUED STORM
CHANCES FOR THE PHX METRO AND THE SOUTH CENTRAL/WESTERN AZ DESERTS
FOR THIS EVENING. PRIMARY THREAT WITH STORMS TODAY WILL BE HEAVY
RAINFALL LEADING TO LOCALIZED ROADWAY FLOODING AND RUNNING OF
NORMALLY DRY WASHES.

AFTER THE CONVECTIVE SCENARIO PLAYS OUT TONIGHT...WILL STILL HAVE
PLENTY OF MOISTURE AND LINGERING DYNAMICS TO SUPPORT STORM
DEVELOPMENT FOR FRIDAY AS WELL INTO SATURDAY. INVERTED TROUGHING AND
EMBEDDED SHORTWAVE FEATURES WILL CIRCULATE NORTH THROUGH THE AREA AS
THE UPPER HIGH DROPS CLOSER TOWARDS THE FOUR CORNERS HEADING IN TO
THE WEEKEND. THIS WILL PROVIDE ADDITIONAL UPPER LEVEL DIVERGENT
SUPPORT FOR STORMS IN THE AFTERNOONS AND EVENINGS. CONTINUED STORM
CHANCES FOR FRIDAY...WHILE ALSO EXPANDING SLIGHT CHANCE COVERAGE
WESTWARD FRIDAY AND SATURDAY. TEMPERATURE FORECAST FOR FRIDAY WILL BE
TRICKY AND DEPENDENT OVERNIGHT CONVECTION AND BLANKETING EFFECTS OF
DEBRIS CLOUDS IMPACTING OVERNIGHT LOWS TONIGHT. EITHER WAY...AN
UPSWING IN MONSOON ACTIVITY WILL CONTINUE HEADING INTO THE WEEKEND
BEFORE DRIER SOUTHWEST FILTERS INTO THE REGION.

CONFIDENCE IS NOW QUITE HIGH THAT A SIGNIFICANT DRYING TREND WILL
THEN BEGIN ON LATE SATURDAY OR SUNDAY...THEN CONTINUE THROUGH MUCH
OF NEXT WEEK. THE ECMWF...NAM...AND GFS HAVE NOW COME INTO GOOD
AGREEMENT THAT AN UPPER TROF...THAT IS NOW WELL OFF THE SOUTHERN
CALIFORNIA COAST WILL MOVE TOWARDS THE CENTRAL CA COAST ON SATURDAY
AND SUNDAY...THEN MOVE VERY SLOWLY INLAND AND INTO THE GREAT BASIN
THROUGH THE COURSE OF NEXT WEEK. THIS TROF IS EXPECTED TO BEGIN TO
TURN THE WINDS OVER THE DESERT SOUTHWEST TO A MORE SOUTHWESTERLY
DIRECTION ON SATURDAY...WITH WESTERLY TO SOUTHWESTERLY WINDS TO
PREVAIL UNTIL AT LEAST NEXT THURSDAY. THIS WESTERLY FLOW IS EXPECTED
TO ADVECT MUCH DRIER AIR INTO THE REGION...WITH PWAT VALUES FALLING
INTO THE 0.50-1.00 RANGE BY LATE SUNDAY...WITH PWAT/S REMAINING AT
THESE LOW LEVELS THROUGH MOST OF NEXT WEEK. THIS DRY INTRUSION IS
EXPECTED TO PUSH THE VAST MAJORITY OF THE MONSOON ACTIVITY OFF WELL
TO OUR EAST...INTO EXTREME EASTERN ARIZONA AND NEW MEXICO. IN SPITE
OF THESE DRIER CONDITIONS AND INCREASED SUNSHINE...TEMPERATURES ARE
EXPECTED TO BE KEPT AROUND THEIR DAILY NORMAL VALUES THROUGH THE
PERIOD AS THE UPPER TROF TO THE NORTH KEEPS 500MB HEIGHTS MAINLY AOB
594DM.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
CHANCES OF SHOWERS AND STORMS APPEAR TO BE THE BEST ACROSS THE METRO
PHOENIX AREA BETWEEN 00-03Z LATER TODAY...BUT STILL NOT CONFIDENT
ENOUGH TO ADD INTO AREA TAFS. STORM OUTFLOWS WILL LIKELY SWITCH WINDS
OUT OF A NORTHERLY TO EASTERLY DIRECTION SOMETIME EARLY THIS EVENING.
FOR THE OVERNIGHT INTO FRIDAY TIME PERIOD...VERY SLIGHT CHANCES OF
SHOWERS OR STORMS WILL CONTINUE.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
CHANCES FOR SHOWERS OR THUNDERSTORMS THROUGH THE REST OF THE DAY
INTO FRIDAY WILL REMAIN RATHER SLIM BUT NOT OUT OF THE QUESTION...AS
DEEP MOISTURE PERSISTS ACROSS THE REGION. OFF AND ON MID AND HIGH
CLOUDS ARE EXPECTED THROUGH THE PERIOD WITH HIGH BASED CU DURING THE
AFTERNOON AND EARLY EVENING. AN OVERALL SOUTHERLY TO SOUTHEASTERLY
WIND DIRECTION WILL PERSIST THROUGH FRIDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
OVER THE WEEKEND THE UPPER HIGH WILL SHIFT A BIT TOWARDS THE EAST AS
AN AREA OF LOW PRESSURE APPROACHES THE CALIFORNIA COAST. MUCH DRIER
AIR WILL QUICKLY SLIDE IN FROM THE SOUTHWEST ON SUNDAY...PUSHING
THROUGH ARIZONA BY SUNDAY NIGHT. LOW GRADE MONSOON CONDITIONS WILL
STILL BE POSSIBLE THROUGH THE PERIOD ACROSS FAR PORTIONS OF EASTERN
ARIZONA. MINIMUM RH VALUES WILL FALL BACK INTO THE LOW TO MID TEENS
OVER MUCH OF THE LOWER DESERTS. HIGH TEMPERATURES DURING THE FIVE
DAY PERIOD WILL GENERALLY STAY AT NEAR SEASONAL NORMAL VALUES. NO
SIGNIFICANT WINDS ARE EXPECTED EITHER...WINDS WILL TEND TO FAVOR
NORMAL DIURNAL TENDENCIES EACH DAY WITH SOME AFTERNOON AND EARLY
EVENING GUSTINESS ESPECIALLY OVER HIGHER TERRAIN LOCATIONS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...NOLTE/PERCHA
AVIATION....KUHLMAN
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Jul 25, 4:29 AM MST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
429 AM MST THU JUL 25 2013

AZZ022-023-027-028-261130-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
429 AM MST THU JUL 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
ACROSS THE LOWER DESERTS. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDELY SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ON FRIDAY
AND SATURDAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-261130-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
429 AM MST THU JUL 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND
LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON FRIDAY AND
SATURDAY...BECOMING ISOLATED ON SUNDAY. STORMS WILL BE CAPABLE OF
BRIEF HEAVY RAIN...LOCALIZED FLOODING...STRONG WIND GUSTS AND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-021-025-026-CAZ030>033-261130-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
429 AM MST THU JUL 25 2013 /429 AM PDT THU JUL 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY OVER THE LOWER
DESERTS OF SOUTHWEST ARIZONA. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY...WITH
MOSTLY SUNNY SKIES THEN EXPECTED THROUGH THE WEEKEND...AND INTO NEXT
WEEK. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN
AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 25, 1:37 PM MST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
137 PM MST THU JUL 25 2013

AZZ028-252100-
PINAL AZ-
137 PM MST THU JUL 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 200 PM MST

AT 134 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FLORENCE JUNCTION. THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   FLORENCE JUNCTION...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3318 11144 3333 11139 3328 11124 3317 11125
TIME...MOT...LOC 2037Z 071DEG 2KT 3323 11130

KUHLMAN
Special weather statement, Jul 25, 2:25 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
225 PM MST THU JUL 25 2013

AZZ024-028-252215-
PINAL AZ-
225 PM MST THU JUL 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 315 PM MST

AT 216 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 7 MILES EAST OF FLORENCE...
MOVING NORTHWEST AT 40 MPH.

LOCALLY DENSE BLOWING DUST IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   MAGMA...
   HWY AZ-79 BETWEEN FLORENCE AND FLORENCE JUNCTION

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LAT...LON 3297 11134 3314 11154 3329 11118 3312 11112
TIME...MOT...LOC 2124Z 144DEG 35KT 3314 11132

WATERS
Special weather statement, Jul 25, 2:58 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
258 PM MST THU JUL 25 2013

AZZ024-252245-
GILA AZ-PINAL AZ-
258 PM MST THU JUL 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 345 PM MST

AT 250 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TOP OF THE WORLD...MOVING NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   MIAMI...
   US HWY 60 BETWEEN TOP-OF-THE-WORLD AND MIAMI

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3321 11093 3324 11095 3321 11100 3318 11104
      3336 11120 3348 11092 3333 11079
TIME...MOT...LOC 2158Z 173DEG 6KT 3336 11095

WATERS
Local storm report, Jul 25, 3:17 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
317 PM MST THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HEAVY RAIN       4 WSW MIAMI             33.37N 110.93W
07/25/2013  M0.83 INCH       GILA               AZ   TRAINED SPOTTER

            0.83 INCHES OF RAIN MEASURED IN 20 MINUTES.

&&

EVENT NUMBER PSR1300114

PSR
Special weather statement, Jul 25, 3:19 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
319 PM MST THU JUL 25 2013

AZZ023-028-252300-
PINAL AZ-MARICOPA AZ-
319 PM MST THU JUL 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 400 PM MST

AT 313 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MAGMA...MOVING WEST AT 5 MPH.

LOCALLY DENSE BLOWING DUST IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   SAN TAN VALLEY...
   SAN TAN MOUNTAIN PARK...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3301 11182 3326 11177 3317 11147 3300 11151
TIME...MOT...LOC 2220Z 107DEG 3KT 3310 11157

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:50 PM MSTSpecial Weather StatementPSR40 min
Jul 25, 6:58 AM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Jul 25, 1:37 PM MSTSpecial Weather StatementPSRPinal23 min
Jul 25, 2:18 PM MSTBlowing Dust AdvisoryPSR102 min
Jul 25, 2:25 PM MSTSpecial Weather StatementPSRPinal50 min
Jul 25, 2:40 PM MSTAreal Flood AdvisoryPSRPinal2 hr
Jul 25, 2:41 PM MSTSevere Thunderstorm WarningPSRPinal64 min
Jul 25, 2:58 PM MSTSpecial Weather StatementPSRGila47 min
Jul 25, 3:19 PM MSTSpecial Weather StatementPSRPinal41 min
Jul 25, 3:30 PM MSTAreal Flood AdvisoryPSRGila, Pinal2 hr
Jul 25, 4:02 PM MSTBlowing Dust AdvisoryPSR7 hr
Jul 25, 4:59 PM MSTAreal Flood AdvisoryPSRGila2 hr

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.